Alert archive / Texas / Wind Advisories in 2017
Wind Advisory 3, NWS Amarillo, TX
NWS Amarillo, TX issued this wind advisory at Feb 6, 2017, 5:34 AM CST for 6 counties in Texas. It took effect at Feb 6, 2017, 12:00 PM CST. It was in force for 6 hr.
The area
The counties it named.
The facts
- Issued
- Feb 6, 2017, 5:34 AM CST (11:34 UTC)
- In effect from
- Feb 6, 2017, 12:00 PM CST
- Expired
- Feb 6, 2017, 6:00 PM CST
- In force
- 6 hr
- Issued by
- NWS Amarillo, TX
Counties Armstrong County, TX, Carson County, TX, Deaf Smith County, TX, Oldham County, TX, Potter County, TX, Randall County, TX
The radar
The Amarillo radar (KAMA), 23 km from the middle of the area, began a volume at 11:40 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Amarillo Airport, TX (KAMA), launched 00:00Z, 11.6 hours before the alert went out and 23 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 3901 m above ground
- 0-6 km bulk shear
- 34 kt
- 0-1 km storm-relative helicity
- 40 m²/s²
- 0-3 km storm-relative helicity
- 120 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
535 WWUS74 KAMA 061134 NPWAMA URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE AMARILLO TX 534 AM CST MON FEB 6 2017 TXZ011>013-016>018-062000- /O.NEW.KAMA.WI.Y.0003.170206T1800Z-170207T0000Z/ OLDHAM-POTTER-CARSON-DEAF SMITH-RANDALL-ARMSTRONG- INCLUDING THE CITIES OF...VEGA...AMARILLO...PANHANDLE... WHITE DEER...HEREFORD...CANYON...CLAUDE 534 AM CST MON FEB 6 2017 ...WIND ADVISORY IN EFFECT FROM NOON TODAY TO 6 PM CST THIS EVENING... THE NATIONAL WEATHER SERVICE IN AMARILLO HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT FROM NOON TODAY TO 6 PM CST THIS EVENING. * TIMING...BETWEEN NOON AND 6 PM TODAY. * WINDS...SUSTAINED WEST WINDS OF 35 MPH WITH GUSTS BETWEEN 45 AND 50 MPH ARE EXPECTED THIS AFTERNOON ACROSS THE SOUTHWEST AND SOUTH CENTRAL TEXAS PANHANDLE. * IMPACTS...SUDDEN WIND GUSTS CAN CAUSE DRIVERS TO LOSE CONTROL... ESPECIALLY IN LIGHTWEIGHT OR HIGH PROFILE VEHICLES. STRONG WINDS CAN CAUSE BLOWING DUST...REDUCING VISIBILITIES...AND CAUSE FLYING DEBRIS. LIGHT OUTDOOR OBJECTS COULD BE MOVED BY THE STRONG WINDS IF NOT TIED DOWN. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 35 TO 39 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ OKZ003-TXZ005-010-015-061500- /O.CON.KAMA.FG.Y.0001.000000T0000Z-170206T1500Z/ BEAVER-LIPSCOMB-HEMPHILL-WHEELER- INCLUDING THE CITIES OF...BEAVER...FORGAN...BOOKER...HIGGINS... FOLLETT...CANADIAN...SHAMROCK...WHEELER 534 AM CST MON FEB 6 2017 ...DENSE FOG ADVISORY REMAINS IN EFFECT UNTIL 9 AM CST THIS MORNING... * TIMING...THROUGH 9 AM THIS MORNING. * VISIBILITIES...AREAS OF DENSE FOG WILL REDUCE VISIBILITIES TO ONE QUARTER MILE OR LESS AT TIMES ACROSS THE EASTERN OKLAHOMA PANHANDLE AND MOST OF THE FAR EASTERN TEXAS PANHANDLE. * IMPACTS...LOW VISIBILITY IN THE DENSE FOG WILL LIKELY MAKE DRIVING DIFFICULT AT TIMES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A DENSE FOG ADVISORY MEANS VISIBILITIES WILL FREQUENTLY BE REDUCED TO ONE QUARTER MILE OR LESS. IF DRIVING...SLOW DOWN...USE YOUR LOW BEAM HEADLIGHTS...AND LEAVE PLENTY OF DISTANCE AHEAD OF YOU. && $$ ANDRADE
5 follow-up statements
816 WWUS74 KAMA 061458 NPWAMA URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE AMARILLO TX 858 AM CST MON FEB 6 2017 TXZ005-010-015-061600- /O.CAN.KAMA.FG.Y.0001.000000T0000Z-170206T1500Z/ LIPSCOMB-HEMPHILL-WHEELER- INCLUDING THE CITIES OF...BOOKER...HIGGINS...FOLLETT...CANADIAN... SHAMROCK...WHEELER 858 AM CST MON FEB 6 2017 ...DENSE FOG ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN AMARILLO HAS CANCELLED THE DENSE FOG ADVISORY. THE DENSE FOG HAS DISSIPATED ACROSS THE EASTERN TEXAS PANHANDLE. $$ OKZ003-061800- /O.EXT.KAMA.FG.Y.0001.000000T0000Z-170206T1800Z/ BEAVER- INCLUDING THE CITIES OF...BEAVER...FORGAN 858 AM CST MON FEB 6 2017 ...DENSE FOG ADVISORY NOW IN EFFECT UNTIL NOON CST TODAY... * TIMING...THROUGH NOON. * VISIBILITIES...AREAS OF DENSE FOG WILL REDUCE VISIBILITIES TO ONE QUARTER MILE OR LESS AT TIMES ACROSS THE EASTERN OKLAHOMA. * IMPACTS...LOW VISIBILITY IN THE DENSE FOG WILL LIKELY MAKE DRIVING DIFFICULT AT TIMES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A DENSE FOG ADVISORY MEANS VISIBILITIES WILL FREQUENTLY BE REDUCED TO ONE QUARTER MILE OR LESS. IF DRIVING...SLOW DOWN...USE YOUR LOW BEAM HEADLIGHTS...AND LEAVE PLENTY OF DISTANCE AHEAD OF YOU. && $$ TXZ011>013-016>018-061800- /O.CON.KAMA.WI.Y.0003.170206T1800Z-170207T0000Z/ OLDHAM-POTTER-CARSON-DEAF SMITH-RANDALL-ARMSTRONG- INCLUDING THE CITIES OF...VEGA...AMARILLO...PANHANDLE... WHITE DEER...HEREFORD...CANYON...CLAUDE 858 AM CST MON FEB 6 2017 ...WIND ADVISORY REMAINS IN EFFECT FROM NOON TODAY TO 6 PM CST THIS EVENING... * TIMING...BETWEEN NOON AND 6 PM TODAY. * WINDS...WEST 25 TO 35 MPH WITH GUSTS UP TO 50 MPH. * IMPACTS...SUDDEN WIND GUSTS CAN CAUSE DRIVERS TO LOSE CONTROL... ESPECIALLY IN LIGHTWEIGHT OR HIGH PROFILE VEHICLES. STRONG WINDS CAN CAUSE BLOWING DUST...REDUCING VISIBILITIES... AND CAUSE FLYING DEBRIS. LIGHT OUTDOOR OBJECTS COULD BE MOVED BY THE STRONG WINDS IF NOT TIED DOWN. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 35 TO 39 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT... ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$
843 WWUS74 KAMA 061756 NPWAMA URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE AMARILLO TX 1156 AM CST MON FEB 6 2017 OKZ003-061900- /O.CAN.KAMA.FG.Y.0001.000000T0000Z-170206T1800Z/ BEAVER- INCLUDING THE CITIES OF...BEAVER...FORGAN 1156 AM CST MON FEB 6 2017 ...DENSE FOG ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN AMARILLO HAS CANCELLED THE DENSE FOG ADVISORY. THE DENSE FOG HAS DISSIPATED. $$ TXZ011>013-016>018-070000- /O.CON.KAMA.WI.Y.0003.170206T1800Z-170207T0000Z/ OLDHAM-POTTER-CARSON-DEAF SMITH-RANDALL-ARMSTRONG- INCLUDING THE CITIES OF...VEGA...AMARILLO...PANHANDLE... WHITE DEER...HEREFORD...CANYON...CLAUDE 1156 AM CST MON FEB 6 2017 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 6 PM CST THIS EVENING... * TIMING...THROUGH 6 PM. * WINDS...WEST 25 TO 35 MPH WITH GUSTS UP TO 55 MPH. * IMPACTS...SUDDEN WIND GUSTS CAN CAUSE DRIVERS TO LOSE CONTROL... ESPECIALLY IN LIGHTWEIGHT OR HIGH PROFILE VEHICLES. STRONG WINDS CAN CAUSE BLOWING DUST...REDUCING VISIBILITIES... AND CAUSE FLYING DEBRIS. LIGHT OUTDOOR OBJECTS COULD BE MOVED BY THE STRONG WINDS IF NOT TIED DOWN. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 35 TO 39 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT... ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$
784 WWUS74 KAMA 061800 NPWAMA URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE AMARILLO TX 1200 PM CST MON FEB 6 2017 TXZ011>013-016>018-070000- /O.CON.KAMA.WI.Y.0003.000000T0000Z-170207T0000Z/ OLDHAM-POTTER-CARSON-DEAF SMITH-RANDALL-ARMSTRONG- INCLUDING THE CITIES OF...VEGA...AMARILLO...PANHANDLE... WHITE DEER...HEREFORD...CANYON...CLAUDE 1200 PM CST MON FEB 6 2017 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 6 PM CST THIS EVENING... * TIMING...THROUGH 6 PM. * WINDS...WEST 25 TO 35 MPH WITH GUSTS UP TO 55 MPH. * IMPACTS...SUDDEN WIND GUSTS CAN CAUSE DRIVERS TO LOSE CONTROL... ESPECIALLY IN LIGHTWEIGHT OR HIGH PROFILE VEHICLES. STRONG WINDS CAN CAUSE BLOWING DUST...REDUCING VISIBILITIES... AND CAUSE FLYING DEBRIS. LIGHT OUTDOOR OBJECTS COULD BE MOVED BY THE STRONG WINDS IF NOT TIED DOWN. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 35 TO 39 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT... ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$
534 WWUS74 KAMA 062136 NPWAMA URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE AMARILLO TX 336 PM CST MON FEB 6 2017 TXZ011>013-016>018-070000- /O.CON.KAMA.WI.Y.0003.000000T0000Z-170207T0000Z/ OLDHAM-POTTER-CARSON-DEAF SMITH-RANDALL-ARMSTRONG- INCLUDING THE CITIES OF...VEGA...AMARILLO...PANHANDLE... WHITE DEER...HEREFORD...CANYON...CLAUDE 336 PM CST MON FEB 6 2017 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 6 PM CST THIS EVENING... * TIMING...THROUGH 6 PM. * WINDS...WEST 25 TO 35 MPH WITH GUSTS UP TO 45 MPH. * IMPACTS...SUDDEN WIND GUSTS CAN CAUSE DRIVERS TO LOSE CONTROL... ESPECIALLY IN LIGHTWEIGHT OR HIGH PROFILE VEHICLES. STRONG WINDS CAN CAUSE BLOWING DUST...REDUCING VISIBILITIES... AND CAUSE FLYING DEBRIS. LIGHT OUTDOOR OBJECTS COULD BE MOVED BY THE STRONG WINDS IF NOT TIED DOWN. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 35 TO 39 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT... ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$
919 WWUS74 KAMA 062357 NPWAMA URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE AMARILLO TX 557 PM CST MON FEB 6 2017 TXZ011>013-016>018-070100- /O.EXP.KAMA.WI.Y.0003.000000T0000Z-170207T0000Z/ OLDHAM-POTTER-CARSON-DEAF SMITH-RANDALL-ARMSTRONG- INCLUDING THE CITIES OF...VEGA...AMARILLO...PANHANDLE... WHITE DEER...HEREFORD...CANYON...CLAUDE 557 PM CST MON FEB 6 2017 ...WIND ADVISORY WILL EXPIRE AT 6 PM CST THIS EVENING... THE WEST AND SOUTHWEST WINDS HAVE DIMINISHED TO BELOW 35 MPH EARLY THIS EVENING AND THE WIND ADVISORY WILL BE ALLOWED TO EXPIRE AT 6 PM THIS EVENING. $$ SCHNEIDER
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Amarillo, TX wrote its last area forecast discussion before this wind advisory went out at Feb 6, 5:11 AM CST, 23 minutes earlier.
Area forecast discussion, Feb 6, 5:11 AM CST, 23 minutes before
Area Forecast Discussion
National Weather Service Amarillo TX
511 AM CST Mon Feb 6 2017
.DISCUSSION...
For this morning, have retained Dense Fog Advisory for far ern
counties til expiration at 15Z as current observations support it.
Considering southwest to west winds are beginning to spread across
the area, including the eastern parts of the fcst area, have decided
not to expand the advisory.
Breezy to windy conditions are then anticipated to develop by this
afternoon as the low level pressure gradient tightens in response to
a deepening sfc trof of low pressure over ern CO and ern NM, which
will slide eastward today. Expect overall highest winds to be in the
southwest and south central Texas Panhandle along the Interstate 40
corridor, where a Wind Advisory has been issued for this afternoon.
This advisory may need to be expanded eastward to possibly include
Gray and Donley counties if conditions dictate.
A cold front is then slated to move across the region Tuesday night
and Wednesday. Numerical weather models disagree on the amount of
cooling that accompanies this cold front. The 00Z GFS is the warmest
while the 00Z ECMWF is the coldest, especially the northeast half of
the area. The 00Z NAM is between the former two models. Have trended
with a NAM and ECMWF compromise for this fcst pckg. No precipitation
is expected with this cold frontal passage.
A lesside sfc trof will develop again on Friday across ern CO, ern
NM, and the adjacent high plains. The combination of rather warm 850
mb low level temperatures plus downsloping southwest to west winds
will encourage much above normal temperatures Friday afternoon. Have
leaned with the ECEMOS and MEXMOS for highs that day as superblend
values may be a bit too low given the progged synoptic pattern. Many
locations will likely approach or exceed 80 degrees Friday afternoon.
The latest medium range models, including the GFS, ECMWF, and
Canadian, are all trending towards digging the next developing upper
level low pressure system southwestward to around northern Baja,
California this weekend. As a result, these models have pretty much
wiped out our precipitation threat for this weekend. Should this
particular storm system begin to eject east or northeast early next
week, then our precipitation chance may increase. This will be
something to monitor during the next several days.
Andrade
&&
.FIRE WEATHER...
Critical fire weather conditions are expected this afternoon across
all of the Oklahoma and Texas Panhandles due to 20 foot west winds of
20 to 30 mph with higher gusts along with forecast minimum relative
humidity values between 10 and 15 percent. Elevated fire weather
conditions will likely develop Tuesday afternoon across the far
southwest Texas Panhandle due to 20 foot southwest to west winds of
15 to 20 mph along with forecast minimum relative humidity values
near 20 percent.
Andrade
&&
.PRELIMINARY POINT TEMPS/POPS...
Amarillo TX 75 40 74 40 65 / 0 0 0 0 0
Beaver OK 75 36 74 31 57 / 0 0 0 0 0
Boise City OK 71 35 72 33 64 / 0 0 0 0 0
Borger TX 76 43 76 43 63 / 0 0 0 0 0
Boys Ranch TX 75 39 75 38 66 / 0 0 0 0 0
Canyon TX 75 40 74 40 67 / 0 0 0 0 0
Clarendon TX 78 42 78 42 66 / 0 0 0 0 0
Dalhart TX 74 34 72 36 64 / 0 0 0 0 0
Guymon OK 75 38 73 34 59 / 0 0 0 0 0
Hereford TX 74 39 74 40 69 / 0 0 0 0 0
Lipscomb TX 77 38 75 32 59 / 0 0 0 0 0
Pampa TX 76 41 75 39 63 / 0 0 0 0 0
Shamrock TX 78 42 78 40 64 / 0 0 0 0 0
Wellington TX 80 44 80 44 66 / 0 0 0 0 0
&&
.AMA Watches/Warnings/Advisories...
TX...Red Flag Warning from noon today to 6 PM CST this evening for
the following zones: Armstrong...Carson...Collingsworth...
Dallam...Deaf Smith...Donley...Gray...Hansford...Hartley...
Hemphill...Hutchinson...Lipscomb...Moore...Ochiltree...
Oldham...Potter...Randall...Roberts...Sherman...Wheeler.
Dense Fog Advisory until 9 AM CST this morning for the following
zones: Hemphill...Lipscomb...Wheeler.
Wind Advisory from noon today to 6 PM CST this evening for the
following zones: Armstrong...Carson...Deaf Smith...Oldham...
Potter...Randall.
OK...Red Flag Warning from noon today to 6 PM CST this evening for
the following zones: Beaver...Cimarron...Texas.
Dense Fog Advisory until 9 AM CST this morning for the following
zones: Beaver.
&&Hazardous weather outlook, Feb 5, 10:30 PM CST, 7 hours 4 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE AMARILLO TX 1030 PM CST Sun Feb 5 2017 OKZ001>003-TXZ001>020-061630- CIMARRON-TEXAS-BEAVER-DALLAM-SHERMAN-HANSFORD-OCHILTREE-LIPSCOMB- HARTLEY-MOORE-HUTCHINSON-ROBERTS-HEMPHILL-OLDHAM-POTTER-CARSON- GRAY-WHEELER-DEAF SMITH-RANDALL-ARMSTRONG-DONLEY-COLLINGSWORTH- 1030 PM CST Sun Feb 5 2017 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE TEXAS AND OKLAHOMA PANHANDLES. .DAY ONE...TONIGHT. Dense fog is expected to impact the eastern Oklahoma and eastern Texas Panhandles through the overnight hours. Visibilities as low as one quarter mile are expected. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY. Morning dense fog across the eastern Oklahoma and eastern Texas Panhandles is expected to dissipate by 9 am. On Monday, critical fire weather conditions are expected across the southern Texas Panhandle and possible across the northern Texas Panhandle and all of the Oklahoma Panhandle due to strong winds and low humidities. A Red Flag Warning has been issued for the southern Texas Panhandle and a Fire Weather Watch remains in effect for the rest of the Texas Panhandle and all of the Oklahoma Panhandle for Monday afternoon. Near advisory level winds are expected Monday afternoon mainly for the western Texas Panhandle. Southwest winds around 20 to 30 mph with gusts over 45 mph will be likely. Elevated fire weather conditions are expected to develop again on Tuesday and Friday across portions of the Panhandles. .SPOTTER INFORMATION STATEMENT... Spotter activation is not anticipated at this time. Area fire managers and emergency officials across the Oklahoma and Texas Panhandles should be alert for critical fire weather conditions on Monday, and for elevated fire weather conditions on Tuesday and Friday.
The office that day
Everything else NWS Amarillo, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Feb 5, 10:29 PM CST | Dense Fog Advisory | AMA | Hemphill, Lipscomb, Wheeler | 13 hr |
Nearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.